Mood Changes with Drug Changes?
Mar 6, 2001
Hi, Michael, First time I've logged on. I'm overwhelmed by the information, but I'm a kid in a candy store so here goes. I'm male, 37, HIV+ for 14 years, TCells 980, VL 1750 and in great shape. I've covered AZT, to D-drugs to Protease Inhibitors. Three weeks ago I switched off D4T, DDI, Norvir, Invirase and Acyclovir (total of 29 pills a day for 2 Yrs.)to 3TC, Viramune, Ziagen (new Dr. Thank God!). The last 2 years were hell. Depression-like, mood swings, memory loss, intence migranes, low grade headdaches, etc. During the past 3 weeks I first experienced increased anger, violent outbursts, sleeplessness, crying, etc., but changed to feeling good for once, light and revived. Could the past meds have created that hell and could the switch produce such behavior? Have you heard of this with anyone else or am I just a male, 37, in good shape, 14 years lucky and just nuts? Thanks.
Response from Mr. Shernoff
Over the years I have had patients report their own version of the emotional and mental side effects of various anti viral medications, especially Norvir. Each person has his or her own idiosyncratic reation to these drugs. So it is a definite possibility that your own various moods were related to the various drugs you were on and then stopped taking. Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Contracting HIV Sex With A Prostitute
- Bloody Pee After Anal With Condom Worried I Have HIV
- Itchy Skin After Anal Sex Condom Broke Sign Of HIV AIDS
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
- Bacteria That Causes Hepatitis B
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.